Advertisement -- Learn more about ads on this site.


    NWFL59   110,466
SparkPoints
100,000 or more SparkPoints
 
 
Back to basics --- again

Monday, June 14, 2010

I've been fluctuating for the past couple of months what with losing and gaining the same poundage. Recently I stopped using my prescribed fluid reduction pills as the doctor I was seeing who prescribed them, left the area and I didn't ask my regular doctor to take over the prescription and its run out. I've probably gained about 13 pounds with the return of the edema and my decrease in walking outside that helped me control fluid buildup.
I'm not a happy camper with my apparent stall and gain even if its only water weight so I am reassessing my food plan and seeing where I can make repeatable adjustments to it and also find some alternative exercises that I'll actually do consistently indoors. I, like so many of us here, absolutely dislike exercising for exercise sake and have not really found that one or more exercise that is enjoyable.
So here is my public statement of a recommitment to continue to improve my lifestyle and overall health. Will start posting more in the future. Normally i keep that information in my handwritten blog/journal but maybe by making it public and thus accountable I'll become more attentive to attaining my short term goals. Wish me perseverance and success.
SHARE
  Member Comments About This Blog Post:

PRINCESSNURSE 6/19/2010 5:12AM

    Ok--I have to put on my nurse's cap here and tell you that I don't know if it is such a good thing to just stop your fluid reduction pills (I assume it is fureosemide or hydrochlorithiazide?) as these are often ordered in an effort to reduce blood pressure and also reduce the amount of work your heart has to do to carry around all of that fluid. I would discuss the water pill with your MD. All that extra fluid can leas to a cardiac issue, lead to high Blood pressure etc. etc.
13 pounds of fluid is a lot--plus you actually have to have about 10 pounds of extra fluid before you even see edema in your body in the first place! Please talk to your Doctor about this.

Report Inappropriate Comment
SPEEDYDOG 6/19/2010 4:47AM

    Terry,

I am really not one to preach about healthy and rational behavior. Why would you quit taking your fluid reduction pills? With the return of your edema it sounds like you need to take your prescription.

I think it would be great to post more. You SparkFriends are here to support you.

Good luck!

Bruce

emoticon

Report Inappropriate Comment
MMICKEYP 6/15/2010 5:27PM

    Begin Again! That's my motto...and I seem to be doing it over and over and over and over ...well, you get the picture. Buy hey...at least I'm doing something..right? It's gonna be okay! Even baby steps in the right direction count for something! Mother may I? Yes you may...You may take 3 baby steps! haaaaaaaaaa

Report Inappropriate Comment
DRC2009 6/15/2010 10:08AM

    Good luck! All of us at times have to revert to the basics. One day at a time, one step at a time, you will get back to watching your food intake and improving your exercise minutes. emoticon

Report Inappropriate Comment
WILD4STARS 6/15/2010 9:16AM

    emoticon ! emoticon ! emoticon ! emoticon ! emoticon !

Report Inappropriate Comment
PLMITCH 6/15/2010 8:28AM

    Good luck. I feel your pain. I just went to my nutritionist yesterday and was up a whopping 7 pounds since my last visit in April. Time to get serious!

Report Inappropriate Comment
TIPPY211 6/15/2010 7:46AM

    emoticon You can do it!!

Report Inappropriate Comment
2BEHEALTHYAGAIN 6/15/2010 12:00AM

    Good luck! I fight with edema, also. I don't dare stop my Lasix, though, as I fill up with fluid too fast (I have heart failure). Do you monitor your salt? I have to do that, I'm trying to keep it as low as I can as high-sodium food really build up the fluids.



Report Inappropriate Comment
FRAN0426 6/14/2010 11:54PM

    The best of luck starting over and recommitting to get somee resole with the edema too.

Report Inappropriate Comment
ELYMWX 6/14/2010 11:48PM

    Good luck!

Report Inappropriate Comment
GRYFFINSONG 6/14/2010 11:18PM

    Good luck!!! I hope you get things under control again, and perhaps you might find a new doctor? Edema isn't any fun.

emoticon emoticon emoticon

Report Inappropriate Comment
QUICKLYNOW 6/14/2010 11:05PM

    ME TOO! I hope tomorrow is the LAST TIME I have to start over

Rose Marie

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.